Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 179, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Nov 28, 2015, 7:38 PM CST for Jefferson County, Saint Louis County, Missouri. It took effect at Nov 30, 2015, 4:47 PM CST. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2015, 7:38 PM CST (01:38 UTC)
- In effect from
- Nov 30, 2015, 4:47 PM CST
- Expired
- Dec 3, 2015, 4:47 PM CST
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River at Arnold (ARNM7).
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 35 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
468
WGUS83 KLSX 290138
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CST SAT NOV 28 2015
...The Flood Warning continues for the following rivers in
Missouri...
Black River near Annapolis affecting Reynolds County
.This Flood Warning is a result of 2 inches of rainfall the
past 48 hours and up to tenth of an inch forecast in the next
24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-300138-
/O.EXT.KLSX.FL.W.0165.000000T0000Z-151130T1200Z/
/ANNM7.1.ER.151128T1035Z.151128T1900Z.151129T1200Z.NO/
738 PM CST SAT NOV 28 2015
The Flood Warning continues for
the Black River near Annapolis
* until Monday morning.
* At 6:15 PM Saturday the stage was 8.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
tomorrow morning.
* Impact: At 9.0 feet...County Road 372 will begin flooding near this
height.
* Impact: At 8.0 feet...Annapolis Road on the east bank of the Black
River south of Lesterville begins flooding close to this height.
This is the only road directly connecting Annapolis and
Lesterville.
* Impact: At 5.0 feet...Near this height, Peola Road begins flooding
along the west bank of the Black River south of Lesterville.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/29 11/30 12/01 12/02 12/03
Black River
Annapolis 8.0 8.78 8.0 6.7 5.7 5.0 4.4
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
MOC099-189-300137-
/O.NEW.KLSX.FL.W.0179.151130T2247Z-151203T2247Z/
/ARNM7.1.ER.151130T2247Z.151201T1800Z.151202T2247Z.NO/
738 PM CST SAT NOV 28 2015
* At 7:00 PM Saturday the stage was 15.6 feet.
* Flood stage is 24.0 feet.
* The river is forecast to rise above flood stage by Monday afternoon
and continue to rise to near 25.3 feet by Tuesday early afternoon.
The river will fall below flood stage by Wednesday afternoon.
* Impact: At 25.1 feet...St. Louis County closes the following roads
at this height: Butler Hill west of Summerhedge Place, Meramec
Bottom Road between Hageman Road and Highway 21, Hawkins Road south
of Meramec Bottom Road, and Old Telegraph Road at Earl Widman
County Park.
* Impact: At 24.7 feet...Hawkins Road south of Meramec Bottom Road
begins flooding.
* Impact: At 24.0 feet...Corisande Hills Road begins flooding at this
height. Meramec Bottom Road between Hageman Road and Highway 21
begins flooding.
* Impact: At 23.5 feet...The boat ramps and fishing banks at Arnold
City Park and at the Flamm City Access on the west bank near the
Telegraph Road bridge are flooded.
* Impact: At 23.0 feet...Old Telegraph Road at Earl Widman County
Park and Butler Hill Road West beyond Summerhedge Place begin
flooding. Heintz Road between Telegraph and Erb also floods near
this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/29 11/30 12/01 12/02 12/03
Meramec River
Arnold 24.0 15.62 18.4 23.1 25.0 24.8 22.3
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
3845 9043
$$5 follow-up statements
199
WGUS83 KLSX 291758
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CST SUN NOV 29 2015
...The flood warning continues for the following river in Missouri...
Meramec River near Arnold
.This Flood Warning is a result of around 2 inches of precipitation
towards the end of last week in conjunction with backwater effects
from the Mississippi River and around 0.25 inches forecast in the next
24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-301758-
/O.EXT.KLSX.FL.W.0179.151130T2200Z-151203T1200Z/
/ARNM7.1.ER.151130T2200Z.151201T1200Z.151202T1200Z.NO/
1158 AM CST SUN NOV 29 2015
The Flood Warning continues for
the Meramec River near Arnold
* from Monday afternoon to Wednesday.
* At 11:30 AM Sunday the stage was 19.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 25.1 feet Tuesday morning and fall
below flood stage by Wednesday morning.
* Impact: At 25.1 feet...St. Louis County closes the following roads at
this height: Butler Hill west of Summerhedge Place, Meramec Bottom
Road between Hageman Road and Highway 21, Hawkins Road south of Meramec
Bottom Road, and Old Telegraph Road at Earl Widman County Park.
* Impact: At 24.7 feet...Hawkins Road south of Meramec Bottom Road begins
flooding.
* Impact: At 24.0 feet...Corisande Hills Road begins flooding at this
height. Meramec Bottom Road between Hageman Road and Highway 21 begins
flooding.
* Impact: At 23.5 feet...The boat ramps and fishing banks at Arnold City
Park and at the Flamm City Access on the west bank near the Telegraph
Road bridge are flooded.
* Impact: At 23.0 feet...Old Telegraph Road at Earl Widman County Park
and Butler Hill Road West beyond Summerhedge Place begin flooding.
Heintz Road between Telegraph and Erb also floods near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/30 12/01 12/02 12/03 12/04
Meramec River
Arnold 24.0 19.72 22.7 25.1 24.0 21.7 20.1
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034 3845 9043
$$489
WGUS83 KLSX 300316
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
916 PM CST SUN NOV 29 2015
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River near Arnold
.This Flood Warning is a result of 2 inches of rainfall at the
end of last week in conjunction with backwater effects from the
Mississippi River and up to .10 inch of rainfall forecast in the
next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-010316-
/O.EXT.KLSX.FL.W.0179.151130T2200Z-151203T1047Z/
/ARNM7.1.ER.151130T2200Z.151201T1200Z.151202T1047Z.NO/
916 PM CST SUN NOV 29 2015
The Flood Warning continues for
the Meramec River near Arnold
* from Monday afternoon to late Wednesday night.
* At 8:30 PM Sunday the stage was 21.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow
afternoon and continue to rise to near 25.0 feet by Tuesday
morning. The river will fall below flood stage by Wednesday
morning.
* Impact: At 25.1 feet...St. Louis County closes the following roads
at this height: Butler Hill west of Summerhedge Place, Meramec
Bottom Road between Hageman Road and Highway 21, Hawkins Road south
of Meramec Bottom Road, and Old Telegraph Road at Earl Widman
County Park.
* Impact: At 24.7 feet...Hawkins Road south of Meramec Bottom Road
begins flooding.
* Impact: At 24.0 feet...Corisande Hills Road begins flooding at this
height. Meramec Bottom Road between Hageman Road and Highway 21
begins flooding.
* Impact: At 23.5 feet...The boat ramps and fishing banks at Arnold
City Park and at the Flamm City Access on the west bank near the
Telegraph Road bridge are flooded.
* Impact: At 23.0 feet...Old Telegraph Road at Earl Widman County
Park and Butler Hill Road West beyond Summerhedge Place begin
flooding. Heintz Road between Telegraph and Erb also floods near
this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/30 12/01 12/02 12/03 12/04
Meramec River
Arnold 24.0 21.59 25.0 23.9 21.7 20.0 18.4
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
3845 9043
$$347
WGUS83 KLSX 301516
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
916 AM CST MON NOV 30 2015
...The flood warning continues for the following river in Missouri...
Meramec River near Arnold
.This Flood Warning is a result of a wet holiday weekend in conjunction
with backwater effects from the Mississippi River...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation and
issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-011516-
/O.EXT.KLSX.FL.W.0179.151201T0300Z-151203T1200Z/
/ARNM7.1.ER.151201T0300Z.151201T1200Z.151202T1200Z.NO/
916 AM CST MON NOV 30 2015
The Flood Warning continues for
the Meramec River near Arnold
* from this evening to Thursday morning.
* At 8:30 AM Monday the stage was 23.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 24.4 feet Tuesday morning.
* Impact: At 24.7 feet...Hawkins Road south of Meramec Bottom Road
begins flooding.
* Impact: At 24.0 feet...Corisande Hills Road begins flooding at this
height. Meramec Bottom Road between Hageman Road and Highway 21
begins flooding.
* Impact: At 23.5 feet...The boat ramps and fishing banks at Arnold
City Park and at the Flamm City Access on the west bank near the
Telegraph Road bridge are flooded.
* Impact: At 23.0 feet...Old Telegraph Road at Earl Widman County
Park and Butler Hill Road West beyond Summerhedge Place begin
flooding. Heintz Road between Telegraph and Erb also floods near
this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/01 12/02 12/03 12/04 12/05
Meramec River
Arnold 24.0 23.17 24.4 24.0 23.5 22.8 21.7
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034 3845 9043
$$624
WGUS83 KLSX 010218
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
818 PM CST MON NOV 30 2015
...The flood warning continues for the following river in Missouri...
Meramec River near
...Arnold
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-020218-
/O.EXT.KLSX.FL.W.0179.151201T0438Z-151203T1200Z/
/ARNM7.1.ER.151201T0438Z.151201T1200Z.151202T1200Z.NO/
818 PM CST MON NOV 30 2015
The Flood Warning continues for
the Meramec River near Arnold.
* At 7:30 PM Monday the stage was 23.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The water level will hold near 24 feet through Wednesday morning.
* Impact: At 24.0 feet...Corisande Hills Road begins flooding at this height.
Meramec Bottom Road between Hageman Road and Highway 21 begins flooding.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/01 12/02 12/03 12/04 12/05
Meramec River
Arnold 24.0 23.77 24.4 24.0 23.5 22.8 21.7
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
3845 9043
$$598
WGUS83 KLSX 011622
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1022 AM CST TUE DEC 1 2015
...The flood warning is cancelled for the following river in Missouri...
Meramec River near Arnold
.This will be the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-011652-
/O.CAN.KLSX.FL.W.0179.000000T0000Z-151203T1200Z/
/ARNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1022 AM CST TUE DEC 1 2015
The Flood Warning is cancelled for
the Meramec River near Arnold.
* At 10 AM Tuesday the stage was 23.7 feet.
* Flood stage is 24.0 feet.
* The river crested below flood stage at 23.8 feet late last evening.
The river is forecast to remain steady near 23.5 feet into Thursday
and then should resume a downward trend.
* Impact: At 23.5 feet...The boat ramps and fishing banks at Arnold
City Park and at the Flamm City Access on the west bank near the
Telegraph Road bridge are flooded.
* Impact: At 23.0 feet...Old Telegraph Road at Earl Widman County
Park and Butler Hill Road West beyond Summerhedge Place begin
flooding. Heintz Road between Telegraph and Erb also floods near
this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/02 12/03 12/04 12/05 12/06
Meramec River
Arnold 24.0 23.69 23.5 23.5 23.1 22.5 21.1
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034 3845 9043
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 28, 5:59 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Nov 28, 5:59 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 559 PM CST SAT NOV 28 2015 .SHORT TERM: (Through Late Tonight) Issued at 255 PM CST Sat Nov 28 2015 Although the cold front has pushed well south-southeast of our forecast area, extending from southern AR northeast into southern OH, will continue to get waves of mainly light rain moving through at least parts of southeast MO and southwest IL tonight as weak west-southwest flow shortwaves continue to move through the region ahead of the upper level low over the Rockies. The models were depicting upper level divergence over our region well ahead of the upper level trough or low. There may also be some patchy drizzle across our area tonight from the persistent low level stratus cloud deck. Temperatures should be warm enough that the precipitation will fall as liquid rain, although could not rule out a little light freezing rain or drizzle across parts of northeast MO late tonight. May be a little erosion of the low level cloud deck across parts of northeast MO and west central IL due to drier air advecting in from the north on the southern periphery of the surface ridge moving eastward through the northern Plains. There should still be mid-high level cloudiness across this area. With continued cloud cover the model MOS low temperatures tonight look a little too cool and went just above guidance for minimum temperatures for most places. GKS .LONG TERM: (Sunday through Next Saturday) Issued at 255 PM CST Sat Nov 28 2015 (Sunday - Monday) As the wound-up western CONUS storm begins to stir eastward, the pattern over our region remains status quo thru Sunday night, with an active southwest flow aloft and additional disturbances tracking thru, overrunning moisture well to the north of the old surface boundary at times in a light pcpn "flare-up". One of these such "flare-ups" will be later in the day on Sunday and into Sunday night. The models are showing the initial outbreak of rain to be in central MO by early afternoon with it then expanding mainly to the north from there but the atmosphere and synoptic setup is such that it will be hard to go completely dry in other areas. Bumped PoPs to likely for areas north and west of STL metro, with low chances elsewhere. QPF looks to be light for areas that do get pcpn, with up to one-quarter inch liquid equivalent possible. The influence of the main storm system center itself will be felt on Monday and Monday night as an upper level disturbance rotates around the southern periphery of what should still be a closed LOW as it tracks to our north. This will combine with what will initially be an occluded front passing thru, with a cold front shortly after. A more widespread rain event should result on Monday and perhaps into Monday evening, but the best rainfall amounts will once again be found over areas north and west of STL metro where the better upper level support will reside. Up to a third of an inch of liquid equivalent will be possible from this event. P-types throughout this period should be entirely rain with vertical temp profiles strongly supportive of liquid falling, and surface temps should remain above freezing when any pcpn is falling. Too early in the season to worry about cold surfaces influencing things. With extensive cloud cover anticipated, favored daytime max temps at or below the coldest MOS; conversely preferred nighttime min temps at or above the warmest MOS. (Tuesday - Next Saturday) Models in better agreement throughout this period than they were yesterday, with major items worked out. Wound-up storm begins the period to the north and pulling away, with NW flow aloft thru Thursday and an ill-defined and weak shortwave that passes thru a moisture-starved column on Thursday, showing preference for the EC solution from yesterday. Ridging aloft then takes hold for late week. No signs of any significant cold air intrusions thru this period, with seasonable to above average temps preferred by mid-late week. This will all combine with westerly surface flow thru Thursday, becoming southerly Friday and Saturday. With strong influence from high pressure throughout, this will favor a dry forecast for a change. One interesting item of note, depending on how fast the cooler air builds in on Tuesday, could see temps reach the mid 50s in spots thanks to anticipated deep mixing from WSW flow. After a brief cooldown from there Wednesday and Thursday, could very well see temps make a run on 60F by week's end. TES && .AVIATION: (For the 00z TAFs through 00z Sunday Evening) Issued at 532 PM CST Sat Nov 28 2015 Ceilings will stay on the edge of IFR along and south of the I-70 corridor tonight all night tonight. Should see some improvement in ceilings further north across northeast Missouri and west central Illinois as drier air filters south across the region. Further south across the eastern Ozarks and into southern Illinois, I expect little if any improvement over the IFR conditions currently being reported. Latest guidance shows some improvement for most of the area on Sunday ahead of the next wave of rain which will move into central Missouri by early afternoon...but I don't think ceilings above 3000 FT are likely anywhere except across northeast Missouri and west central Illinois. Specifics for KSTL: Ceilings took a little bump up last hour, so am going on the premise that drier air filtering in from the north will keep ceilings above 1000 FT for the rest of the night. That being said, can't rule out a drop back to IFR later this evening or overnight. Ceilings should rise to between 2000-3000FT on Sunday afternoon ahead of the next wave of rain which will affect the terminal late Sunday night into Monday. Carney && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Nov 28, 3:00 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 300 PM CST SAT NOV 28 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 300 PM CST SAT NOV 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.